Alert archive / Florida / Tornado Warnings in 2001
Tornado Warning 31, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 12, 2001, 6:23 AM EDT for Echols County, Georgia; Columbia County, Hamilton County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 6:23 AM EDT (10:23 UTC)
- Expired
- Jun 12, 2001, 7:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Hamilton County, FL, Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:35 AM EDT | Thunderstorm Wind | White Spgs, FL | Large trees and power lines were blown down. |
| Jun 12, 6:47 AM EDT | Thunderstorm Wind | Benton, FL | Large trees and power lines were blown down. |
| Jun 12, 7:01 AM EDT | Thunderstorm Wind | Needmore, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 121023 TORJAX FLC023-047-GAC065-101-121115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 AM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA NORTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES FARGO... SOUTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 AM EDT * AT 616 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10 MILES SOUTH OF NEEDMORE...OR ABOUT 14 MILES SOUTHWEST OF FARGO...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 AM EDT... NEEDMORE... FARGO... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3057 8285 3z044 8271 3063 8247 3092 8250 $$ JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 4:50 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 12, 4:50 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EDT TUE JUN 12 2001
TORNADO WATCH HAS EXPIRED. HAVE ISSUED A FLOOD WATCH FOR ALL OF
SOUTHEAST GEORGIA AND FIVE COUNTIES IN NORTHEAST FLORIDA.
.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.
TRABERTIn the hours before
Special weather statement, Jun 12, 5:06 AM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121500- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EDT MON JUN 11 2001 ...FLOOD WATCH TODAY FOR SOUTHEAST GEORGIA AND FOR BAKER...HAMILTON...SUWANNEE...COLUMBIA...AND NASSAU COUNTIES OF NORTHEAST FLORIDA... ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED FLOODING AND A FEW SEVERE STORMS... SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS MORNING AND AFTERNOON. THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL CAUSE FLOODING IN LOW AND POOR DRAINAGE AREAS. ALSO A FEW STORMS WILL BECOME SEVERE PRODUCING HIGH DAMAGING WINDS...DANGEROUS LIGHTNING...AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Tornado Warning | JAX | Clinch | 32 min |
| Jun 11, 8:32 PM EDT | Tornado Warning | JAX | Ware | 43 min |
| Jun 11, 8:47 PM EDT | Tornado Warning | JAX | Atkinson, Clinch | 43 min |
| Jun 11, 9:51 PM EDT | Tornado Warning | JAX | Brantley, Charlton | 39 min |
| Jun 11, 11:22 PM EDT | Tornado Warning | JAX | Echols | 38 min |
| Jun 12, 2:34 AM EDT | Tornado Warning | JAX | Echols | 41 min |
| Jun 12, 3:41 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 49 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Clinch, Ware | 64 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Echols | 64 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Clinch | 52 min |
| Jun 11, 9:04 PM EDT | Tornado Warning | JAX | Union | 26 min |
| Jun 11, 11:07 PM EDT | Tornado Warning | JAX | Columbia, Hamilton | 38 min |
| Jun 12, 2:04 AM EDT | Tornado Warning | JAX | Hamilton | 41 min |
| Jun 12, 4:05 AM EDT | Tornado Warning | JAX | Hamilton, Suwannee | 40 min |
| Jun 12, 12:12 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 48 min |
| Jun 12, 12:37 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 38 min |
| Jun 12, 12:54 PM EDT | Tornado Warning | JAX | Duval | 51 min |
Nearby
Tornado Warnings in Florida, 2001Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.